PDA

View Full Version : OLANZAPINE



roberta
23-11-04, 21:21
Hi

Thought I should write in about the new medication Ive been put on. Its Zyprexa Olanzapine 5mg per day.
This is to help me relax and sleep and to stop my panics and the thoughts in my head.

I have no side effects at the moment but the doctor said I might get them, and its still early days of taking them so nothing much is happening to me at present.

Is anyone else on these tablets?

Nic

vernon
23-11-04, 22:22
hi, no i have not heared of this med but, welcome to the site and hope they help you, Vernon

davebrum
24-11-04, 15:44
hi nic
i took olanzapine for a couple of weeks but had to come off them as they didnt agree with me. but i have been told that they are very good if you can tolerate them. one of the side effects is weight gain.
hope you feel better for taking them.
xx david
ps welcome to the site you will find all the help and support you need here.

roberta
24-11-04, 17:34
Thanks for the replies,

so far no weight gain, yet, I hope I dont put on any more weight. I have only taken them for 5 days so far.

The site is good and there is lots to read, my computer is on the slow side so it is hard going in and out of messages. I started writing in "Introduce yourself" and moved to this topic. Should I stay in one place to write about what happens to me?

Nicola

nomorepanic
24-11-04, 19:51
Nicola

Hi. Sorry I have no experience of these drugs. I am happy to reasearch some sites if you haven't done so already.

You are free to post in whatever topics you feel like so please don't feel restricted.

Don't blame the PC too much as the forum is slow - we are getting a new server for it soon.

If you need any advice then ask away or post wherever you feel necessary.


Nicola

dane
22-11-07, 01:43
I also just started on 5mg daily of zyprexa starting yesterday. My anxiety and panic were getting out of control despite being on 300mg Effexor and 2mg xanax XR.

I was also doing everything "right" in terms of eating exercise meditation etc.

There appears to be a strong physiological contibution to my issues. I am in my 50's and have experienced panic and anxiety since I was 9.

Perhaps I'll post on occasion if the zyprexa sems to help. The doctor really prescribed it as a sleep aide in the interim until I get can get worked into the schedule. I presented as a "basket case" yesterday. I'm just plain tired of this and discouraged.

Bill
22-11-07, 04:01
Hello there,
My wife used to take olanzapine and from what I can remember it caused weight gain and made her more drowsy.:hugs:

dane
22-11-07, 16:56
What did she take it for?

thanks

Bill
23-11-07, 03:41
In her case for schizophrenia but it can also be used for depression.

ChristopherJ
02-12-07, 03:43
I have been taking 2.5mg of Olanzapine for the last couple of months. I've stopped taking it because I want to try and deal with my fear without drugs, but I must say that for me it worked very well indeed.

I have a history of drug abuse and so my GP is very careful what he prescribes for me. He told me that Olanzapine was safe (non addictive) with minimal side effects (weight gain and sleepiness). I was on the lowest possible dose.

Although I am not taking them now, as far as medication goes I think they are pretty good. I think they are very new and work on the neurotransmitters in the brain.

willp
03-12-07, 23:52
I was on Olanzapine for a couple of months earlier this year. A GP prescribed it when I was anxious, not thinking totally rationally and was having panic attacks. It's an anti-psychotic and it's used in high doses to treat schitzophrenia but lower doses are used to counter anxiety. He put me on Olanzapine rather than anti-depressants because it starts working immediately wheras it can take weeks before you see the positive effects of SSRIs.

I found it helped me while I was taking 5mg at night. It eased my anxiety, had no noticeable side effects and helped me to sleep (though this could be a downside if you take it during the day). I stopped taking it when I felt I didn't need it any more and there were no withdrawal symptoms.

I think it all depends on your GP's preference. Some don't like to prescribe anti-depressants and Olanzapine is an alternative that is helpful to some people. My anxiety and depression came back recently and my current GP has prescribed me Citralopram (SSRI anti-depressant). She didn't seem to consider Olanzapine as an option even though I had been on it before.

If you feel you need another professional's opinion you could always talk to a pharmacist - I've found them helpful in the past.

Hope it works for you,

Will